Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 36, NWS Albuquerque, NM

October 5, 2009

NWS Albuquerque, NM issued this wind advisory at Oct 5, 2009, 4:25 AM MDT. It took effect at Oct 5, 2009, 10:09 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2009, 4:25 AM MDT (10:25 UTC)
In effect from
Oct 5, 2009, 10:09 AM MDT
Expired
Oct 5, 2009, 7:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 051025
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 AM MDT MON OCT 5 2009

...STRONG SOUTHWEST WINDS TODAY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS THE CENTRAL AND
NORTHERN ROCKIES TODAY WHILE STRONG WINDS ALOFT ROUND THE BASE OF
THE SYSTEM AND CROSS NEW MEXICO. MEANWHILE...A SURFACE LOW OVER
SOUTHEAST COLORADO WILL CONTINUE TO STRENGTHEN. AS A RESULT
STRONG SURFACE WINDS WILL DEVELOP IN CENTRAL AND EASTERN NEW
MEXICO. 

NMZ523>526-529-531>534-539-051800-
/O.NEW.KABQ.WI.Y.0036.091005T1700Z-091006T0000Z/
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...CLINES CORNERS...GRAN QUIVIRA...
CARRIZOZO...RUIDOSO...LAS VEGAS...ROY...CONCHAS...SANTA ROSA...
TUCUMCARI...PICACHO
425 AM MDT MON OCT 5 2009

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

SOUTHWEST WINDS WILL STRENGTHEN TO 25 TO 35 MPH WITH GUSTS UP TO
50 MPH. THE STRONGEST WINDS WILL DEVELOP FROM RUIDOSO TO CLINES
CORNERS AND LAS VEGAS BY LATE MORNING THEN SPREAD EASTWARD TO
AROUND ROY...CONCHAS LAKE AND TUCUMCARI DURING THE AFTERNOON.
TOWARD SUNSET WIND SPEEDS WILL GRADUALLY DIMINISH. BEWARE OF
HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED
ROADWAYS...SUCH AS STATE ROAD 104 FROM LAS VEGAS TO TUCUMCARI.
BLOWING DUST WILL ALSO DROP VISIBILITIES BELOW 1 MILE AT TIMES IN
DUST PRONE PARTS OF THE UPPER TULAROSA VALLEY AND SOUTH CENTRAL
HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44
2 follow-up statements
000 
WWUS75 KABQ 051620
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1020 AM MDT MON OCT 5 2009

...STRONG SOUTHWEST WINDS TODAY ACROSS EASTERN NEW MEXICO...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CROSS THE CENTRAL AND
NORTHERN ROCKIES TODAY.  STRONG WINDS ALOFT ROUND THE BASE OF THE
SYSTEM AND CROSS NEW MEXICO. MEANWHILE...A SURFACE LOW OVER
SOUTHEAST COLORADO WILL CONTINUE TO STRENGTHEN. AS A RESULT STRONG
AND GUSTY SOUTHWEST SURFACE WINDS WILL RESULT FOR AREAS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN.

NMZ512>515-521-522-527-528-530-540-060100-
/O.EXB.KABQ.WI.Y.0036.091005T1620Z-091006T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
UNION COUNTY-SOUTHWEST CHAVES COUNTY-
INCLUDING THE CITIES OF...PECOS...CERRO/QUESTA...RED RIVER...
ANGEL FIRE...SANDIA PARK...CEDAR CREST...MORIARTY...ESTANCIA...
CAPULIN...RATON...CLAYTON...ELK
1020 AM MDT MON OCT 5 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SOUTHWEST WINDS AROUND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
THE STRONGEST WINDS ARE EXPECTED THROUGH MID AFTERNOON ACROSS THE
SANGRE DE CRISTO MOUNTAINS EASTWARD TO THE OKLAHOMA AND TEXAS
BORDERS. WIND SPEEDS ARE EXPECTED TO GRADUALLY DIMINISH TOWARD
SUNSET. 

BEWARE OF HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST
ORIENTED ROADWAYS SUCH AS U.S. HIGHWAYS 64 AND 87 FROM RATON TO
CLAYTON. LOCALIZED AREAS OF BLOWING DUST ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ523>526-529-531>534-539-060100-
/O.EXT.KABQ.WI.Y.0036.091005T1609Z-091006T0100Z/
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
EASTERN LINCOLN COUNTY-
INCLUDING THE CITIES OF...CLINES CORNERS...GRAN QUIVIRA...
CARRIZOZO...RUIDOSO...LAS VEGAS...ROY...CONCHAS...SANTA ROSA...
TUCUMCARI...PICACHO
1020 AM MDT MON OCT 5 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE THROUGH EARLY EVENING ACROSS THE SOUTH CENTRAL MOUNTAINS
AND EAST CENTRAL NEW MEXICO. THE STRONGEST WINDS ARE EXPECTED FROM
THE CENTRAL HIGHLANDS SOUTHWARD TOWARD RUIDOSO. WIND SPEEDS ARE
EXPECTED TO DIMINISH AROUND SUNSET. 

BEWARE OF HAZARDOUS CROSSWINDS ON NORTHWEST TO SOUTHEAST ORIENTED
ROADWAYS...SUCH AS STATE ROAD 104 FROM LAS VEGAS TO TUCUMCARI.
BLOWING DUST MAY DROP VISIBILITIES BELOW 1 MILE AT TIMES IN DUST
PRONE PARTS OF THE UPPER TULAROSA VALLEY AND SOUTH CENTRAL
HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
000 
WWUS75 KABQ 060102
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MDT MON OCT 5 2009

NMZ512>515-521>534-539-540-060215-
/O.EXP.KABQ.WI.Y.0036.000000T0000Z-091006T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
INCLUDING THE CITIES OF...PECOS...CERRO/QUESTA...RED RIVER...
ANGEL FIRE...SANDIA PARK...CEDAR CREST...MORIARTY...ESTANCIA...
CLINES CORNERS...GRAN QUIVIRA...CARRIZOZO...RUIDOSO...CAPULIN...
RATON...LAS VEGAS...CLAYTON...ROY...CONCHAS...SANTA ROSA...
TUCUMCARI...PICACHO...ELK
702 PM MDT MON OCT 5 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA. THEREFORE THE WIND
ADVISORY FOR MUCH OF EASTERN NEW MEXICO HAS BEEN ALLOWED TO
EXPIRE. 

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 5, 3:13 AM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Oct 5, 3:13 AM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
313 AM MDT MON OCT 5 2009

.DISCUSSION...
WINDS ALOFT WILL REMAIN STRONG TODAY AS AN UPPER LOW CROSSES THE
CENTRAL AND NORTHERN ROCKIES AND AN ASSOCIATED JET STREAK CROSSES
NM. THIS MORNING THE FOCUS FOR THE STRONGEST SURFACE WINDS MAY BEGIN IN
THE WEST...BUT MODEL 10K FT WINDS QUICKLY SHIFT STRONGER VALUES
TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN DURING THE LATE
MORNING AND AFTERNOON. THUS...WE WILL ISSUE A WIND ADVISORY WITH
THIS FORECAST PACKAGE FOR TODAY FROM LATE MORNING THROUGH
AFTERNOON FOR THE SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...THE
CENTRAL AND NORTHEAST HIGHLANDS AND EASTWARD ONTO THE PLAINS OF
LINCOLN...GUADALUPE...HARDING AND QUAY COUNTIES. DECIDED NOT TO
ISSUE FOR THE WESTERN MOUNTAINS DUE TO THE SHORT PERIOD THAT
STRONGER WINDS ARE EXPECTED...BUT SW WINDS AT 25 TO 35 MPH WITH
GUSTS TO 50 MPH COULD CERTAINLY OCCUR AT TIMES TODAY FROM THE
CHUSKA MOUNTAINS AND GALLUP AREA SOUTHWARD TO THE MOUNTAINS OF
CATRON COUNTY. ALTHOUGH PREVIOUS MODEL RUNS SUGGESTED THE RATON TO
CLAYTON AREA MAY ALSO EXPERIENCE ADVISORY CRITERIA WINDS...WE
DECIDED TO LEAVE THE FAR NORTHEAST OUT OF THIS ADVISORY BECAUSE
THE LATEST MODEL RUNS AGREE THAT A SURFACE LOW SHOULD APPROACH
FROM THE NORTH THIS AFTERNOON AND DECREASE THE PRESSURE GRADIENT
AS IT ARRIVES. THE DAY SHIFT WILL CERTAINLY MONITOR AND UPDATE IF
NEEDED.

OTHERWISE...PATCHY FOG AND ABUNDANT LOW CLOUDS WILL LINGER UNTIL
MID MORNING ON THE EASTERN PLAINS. ALTHOUGH SOUTHERLY SURFACE
WINDS ENABLED DEW POINTS TO CLIMB EVEN HIGHER THAN YESTERDAYS
VALUES IN THE RIO GRANDE VALLEY...THEIR GUSTY NATURE AND HIGH
CLOUDS HAVE KEPT TEMPERATURES UP AND PREVENTED LOW CLOUDS FROM
DEVELOPING TO SIGNIFICANT COVERAGE. IF THE WINDS CALM AND CLOUDS
BREAK BEFORE SUNRISE...SOME LAST MINUTE LOW CLOUD BANKS COULD
STILL FORM BUT MOS SUGGESTS THEY WOULD BE SPOTTY.

WITH THE ELEVATED LOW LEVEL MOISTURE...ITS DIFFICULT TO RULE OUT
AN ISOLATED SHOWER AND POSSIBLY SOME THUNDER ACROSS
CENTRAL...WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA
TODAY. ESPECIALLY IF A WEAK PERTURBATION CAN CROSS WITH THE BASE
OF THE UPPER LOW PASSING TO OUR NORTH. THIS PASSING SYSTEM WILL
DRIVE A COLD FRONT THROUGH NORTHERN AREAS TODAY WITH A MORE
SIGNIFICANT PUSH THROUGH THE BACK DOOR ONTO THE PLAINS TONIGHT AND
TUESDAY. IT REMAINS TO BE DETERMINED HOW MOIST THIS FRONT WILL
BE...BUT MODELS PREFER MOISTENING THE LOW LEVELS SIGNIFICANTLY
BEHIND THE FRONT ON TUESDAY NIGHT AND WEDNESDAY AS A FAIRLY STRONG
SOUTHEASTERLY RETURN FLOW DEVELOPS.

CONFIDENCE IS GROWING THAT PRECIP CHANCES WILL INCREASE AREAWIDE
DURING THE MIDDLE TO LATTER HALF OF THE WORK WEEK AS ANOTHER UPPER
LOW DEVELOPS IN THE GREAT BASIN THEN CROSSES NM THURSDAY NIGHT OR
FRIDAY. IN THE WAKE OF THIS SYSTEM...FAIR WEATHER NOW APPEARS
SLATED FOR THE COMING WEEKEND IN CENTRAL AND WESTERN PARTS OF THE
STATE...WHILE A BACK DOOR COLD FRONT AND SOME SHOWERS WILL BE
POSSIBLY IN THE EAST.

44

&&

.AVIATION...
AREAS OF MVFR/IFR CIGS/VSBY TO PERSIST OVER PORTIONS OF
THE EASTERN PLAINS THROUGH 18Z. LOCALIZED...MAINLY MVFR CIGS/VSBY
WITH MOUNTAIN OBSCURATION THROUGH 16Z OVER PORTIONS OF THE CENTRAL
MOUNTAIN CHAIN AND ADJACENT EASTERN SLOPES AS WELL AS RIO GRANDE
VALLEY.  OTHERWISE...STRONG SOUTHWEST TO WEST WINDS ALOFT MAY RESULT
IN SURFACE WIND GUSTS TO 40KT SOUTHWEST MOUNTAINS AND ALONG AND NEAR
CENTRAL MOUNTAIN CHAIN THROUGH 00Z. ISOLD SHRA/TSRA AFT 18Z CENTRAL
AND WESTERN NEW MEXICO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...
STRONG SOUTHWEST TO WEST WINDS AT MOUNTAINTOP LEVELS
WILL PERSIST TODAY...BUT THE CORE OF THESE STRONGER WINDS WILL SAG
SOUTHWARD OVER THE GILA AND SACRAMENTO MOUNTAINS BY THE AFTERNOON.
THERE MAY BE SOME SOME LOCALIZED CRITICAL CONDITIONS VICINITY OF
CHUSKA MOUNTAINS/NORTHWEST PLATEAU FROM MIDDAY THROUGH LATE
AFTERNOON BUT OVERALL LOW LEVEL MOISTURE HAS INCREASED AGAIN AND
MINIMUM RH SHOULD REMAIN HIGHER THAN 15 PERCENT. FOG AND LOW CLOUDS
OVER PORTIONS OF THE EASTERN PLAINS MAY PRODUCE SOME LIGHT RAIN THIS
MORNING...BUT WETTING RAINS ARE NOT EXPECTED. BY AFTERNOON...SLIGHT
CHANCES FOR SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE
CENTRAL...WEST AND FAR SOUTHEAST AND ONLY SPOTTY WETTING RAINS EXPECTED.

A WEAK SURFACE FRONT WILL DIVE INTO THE NORTH AND EAST LATER
TONIGHT...AND MAY HELP TO CONFINE THE NIGHTLY NORTHERLY IMPORT OF
LOW LEVEL MOISTURE TO AREAS SOUTH OF INTERSTATE 40. OVERALL...DRYING
IS EXPECTED OVER THE NORTHWEST THIRD TO HALF OF THE STATE
TUESDAY...BUT WITH LIGHTER WINDS ALOFT SHOULD NOT RESULT IN
CRITICAL CONDITIONS.

BY WEDNESDAY...WINDS ALOFT WILL BECOME MORE SOUTH TO SOUTHWESTERLY
IN ADVANCE OF A DEVELOPING UPPER LOW PRESSURE SYSTEM OVER SOCAL. THE
LATEST MODEL TRENDS DRAG THIS SYSTEM OVER THE DESERT SOUTHWEST
THROUGH THURSDAY...INCREASING THE CHANCES FOR WETTING RAINS OVER THE
REGION. BY FRIDAY...DRIER NORTHWEST FLOW IS FORECASTED IN THE WAKE
OF THE DEPARTING SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  69  34  66  36 /  10   0   0   0
DULCE...........................  63  27  62  28 /  20   5   0   0
CUBA............................  66  28  63  31 /  10   0   5   0
GALLUP..........................  66  31  67  34 /   5   5   0   0
EL MORRO........................  67  30  65  33 /   5   5   0   5
GRANTS..........................  71  31  69  35 /  10   5   0   5
QUEMADO.........................  70  31  68  34 /   5   5   0   5
GLENWOOD........................  76  40  76  44 /  10   5   0   5
CHAMA...........................  58  24  59  25 /  20   5   0   0
LOS ALAMOS......................  66  34  63  34 /  20   0   0   0
PECOS...........................  68  36  64  36 /  10   0   5   5
CERRO/QUESTA....................  63  27  60  27 /  20   5   5   0
RED RIVER.......................  57  25  54  26 /  20   5   5   0
ANGEL FIRE......................  60  27  55  26 /  10   5   5   5
TAOS............................  67  31  62  30 /  10   5   5   0
ESPANOLA........................  72  35  69  37 /  10   0   0   0
SANTA FE........................  69  37  65  38 /  10   0   5   0
SANTA FE AIRPORT................  71  40  68  41 /  10   0   5   0
ALBUQUERQUE FOOTHILLS...........  72  46  69  47 /  10   0   0   5
ALBUQUERQUE HEIGHTS.............  74  49  71  50 /  10   0   0   5
ALBUQUERQUE VALLEY..............  75  44  72  46 /  10   0   0   5
ALBUQUERQUE WEST MESA...........  74  47  71  48 /  10   0   0   5
LOS LUNAS.......................  75  44  73  47 /  10   0   0   5
RIO RANCHO......................  74  47  71  47 /  10   0   0   0
SOCORRO.........................  80  47  75  49 /  10   0   0   5
SANDIA PARK/CEDAR CREST.........  67  35  65  40 /  10   0   5   5
MORIARTY/ESTANCIA...............  70  41  67  41 /  10   0   5   5
CLINES CORNERS..................  67  41  65  41 /  10   0   5   5
GRAN QUIVIRA....................  71  44  70  44 /  10   0   5   5
CARRIZOZO.......................  76  47  73  46 /  10   0   0   5
RUIDOSO.........................  68  44  66  42 /  10   0   0  10
CAPULIN.........................  72  36  60  33 /   5   5   5   5
RATON...........................  75  38  63  34 /   5   5   5   5
LAS VEGAS.......................  71  40  64  38 /   5   5   5   5
CLAYTON.........................  79  45  62  40 /   5   5   5   5
ROY.............................  74  44  64  44 /   5   5   5   5
CONCHAS.........................  82  48  71  43 /   5   5   5   5
SANTA ROSA......................  80  48  73  45 /   5   5   5   5
TUCUMCARI.......................  84  49  71  44 /   5   5   5   5
CLOVIS..........................  82  50  71  45 /   5   5   5   5
PORTALES........................  84  51  73  44 /   5   5   5  10
FORT SUMNER.....................  83  51  74  45 /   5   5   0   5
ROSWELL.........................  86  55  80  50 /   5   5   0  10
PICACHO.........................  82  50  76  46 /  10   0   0  10
ELK.............................  75  49  73  45 /  10   5   0  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ523>526-529-531>534-539.

&&

44
Hazardous weather outlook, Oct 4, 5:56 AM MDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT SUN OCT 4 2009

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
556 AM MDT SUN OCT 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
SOUTHWEST WINDS WILL REACH SPEEDS FROM 20 TO 35 MPH WITH GUSTS
FROM 40 TO 45 MPH THIS AFTERNOON IN THE SOUTHWEST AND WEST CENTRAL
MOUNTAINS...WEST CENTRAL PLATEAU AND CHUSKA MOUNTAINS...INCLUDING
GALLUP. THE STRONGER WINDS SHOULD FAVOR THE HIGH TERRAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AFTERNOON THE POTENTIAL EXISTS FOR SOUTHWEST SURFACE WINDS
TO REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ONTO THE CENTRAL
EASTERN PLAINS. THE STRONGEST WINDS SHOULD FAVOR THE AREA FROM
AROUND CLINES CORNERS TO AROUND LAS VEGAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.